Illinois, 2020Tornado and Flash Flooding in Illinois, January 10 to 31, 2020
January 10 to 31, 2020 · NWS PAH · 22 events in 16 counties and zones
An unseasonably strong storm system impacted the region January 10-11. Heavy rainfall, flooding, isolated damaging winds, a brief tornado, and gusty non-thunderstorm winds impacted southern Illinois during this time.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $92,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably strong storm system impacted the region January 10-11. Heavy rainfall, flooding, isolated damaging winds, a brief tornado, and gusty non-thunderstorm winds impacted southern Illinois during this time. The bulk of the event occurred overnight and into the morning hours on the 11th. Rainfall totals ranged from 2 to 5 inches, which resulted in widespread areal flooding and isolated flash flooding across the region. Smaller rivers such as the Little Wabash and the Skillet Fork went into moderate to major flooding. Strong to severe convection over the Ozark Mountains moved east into an environment of very strong wind shear over southeast Missouri, with 850 mb winds near 60 knots. Tremendous wind shear (winds of 50 knots down to 1500 feet above ground level) and strong forcing associated with a potent 500 mb shortwave compensated for weak instability. The convection weakened after it crossed the Mississippi River during the early morning hours. Some of the strong winds aloft reached the surface as gradient gusts from 40 to 49 mph, mainly along and south of a Carbondale to Harrisburg line. A weak surface low formed along a cold front over southwest Arkansas, then deepened as it tracked northeast across the Missouri Bootheel and into the lower Ohio Valley on the morning of the 11th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 10, 7:05 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 10, 7:05 PM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
705 PM CST Fri Jan 10 2020
.UPDATE...
Issued at 705 PM CST Fri Jan 10 2020
Updated aviation discussion.
&&
.SHORT TERM...(Tonight through Sunday night)
Issued at 300 PM CST Fri Jan 10 2020
Potent storm system will bring a variety of hazards tonight and
Saturday. Flash flooding concerns have increased due to the swath
of heavy rainfall that occurred overnight and this morning
northwest of the Ohio River. Already around 2 inches have fallen
from around kcgi up into southwest Indiana. Fortunately, rainfall
rates have been rather low. This rainfall has been associated with
a zone of persistent warm moist advection and moderate elevated
instability.
The high rainfall rates expected later tonight will pose a serious
problem where heavy rainfall caused flooding today. There is good
model agreement that an organized round of convection will move
east from the Ozarks tonight. The timing shown in the hrrr model
is representative of many other models, which take the convective
system across se Missouri from 06z to 10z, then across southern
IL and far western KY around 12z to 15z. High rainfall rates will
accompany this convection, possibly up to an inch in an hour. An
additional 2 to 3 inches of rain is forecast from this afternoon
through Saturday in the watch area, which covers all but the khop
area.
The severe weather potential has increased somewhat, as well.
Instability is generally higher than the models have indicated.
Elevated most unstable capes (mucapes) have been in the 500 to
1000 j/kg range over se Missouri, per spc mesoanalysis. Weak
surface-based instability is forecast to develop over se Missouri
this evening. The strong to severe convection over the Ozarks is
forecast to move into an environment of very strong wind shear
late tonight over se Missouri, with 850 mb winds near 60 kt. There
is some potential for the convection to maintain intensity after
it crosses the Mississippi River around 12z, despite a model
signal for the instability to weaken. The tremendous shear (50
knots down to 1500 feet agl) and strong forcing associated with
the potent 500 mb shortwave may compensate for the weaker
instability. The potential exists for an isolated tornado or two,
in addition to pockets of wind damage. The northern edge of the
surface based instability corresponds rather closely with the edge
of the spc slight risk area for both days 1 and 2. The strongest
convection should exit western Kentucky by around 18z Sat.
The third hazard is strong non-convective winds. As mentioned,
more than one model is indicating winds around 50 knots less than
2k feet above ground, mainly early to mid morning Saturday. The
timing and strength of surface wind gusts will depend on low level
lapse rates, which will depend on the timing of convection and
how much diurnal heating occurs. The models are not in agreement
on details that fine scale. The high-res hrrr complicates the
issue by developing an intense wake meso-low behind the
convective system. This scenario cannot be ruled out either. The
Wind Advisory will remain in effect tonight into Saturday evening,
though the most impactful winds will occur within a shorter time
frame. There is a slight chance of meeting High Wind Warning
criteria (58 mph gusts) if the wake meso-low develops behind the
storms.
The low pressure system will exit our region Saturday night, with
a few leftover showers in the evening. Winds will diminish and
skies will begin to clear. A brief period of colder northwest
winds will bring temperatures down into the mid 20s to mid 30s
Saturday night. Highs will be in the 40s Sunday.
.LONG TERM...(Monday through Friday)
Issued at 300 PM CST Fri Jan 10 2020
The overall pattern during work week over the WFO PAH forecast area
will be a broad low amplitude southwest flow Monday through
Wednesday, with ridging aloft Thursday, with a sharp trough over the
area next Friday.
About a ten degree rise can be expected each day on Monday and
Tuesday, as the WFO PAH remains in the warm sector, with a warm
front north of the area during this period. At this time, have low
forecast confidence on the warm advection precipitation generated
for the area Monday night and Tuesday. Regardless little or no
measurable QPF (rain amounts) are forecast for this time period, so
figure most of the precipitation will be Trace amounts. For
collaborative purposes, kept a small chance mention of showers with
a lesser chance of thunderstorm activity over west Kentucky on
Tuesday.
A shortwave is expected to move from the Central Plains and through
the Middle Mississippi Valley Tuesday night and Wednesday. The
European and Canadian numerical guidance are similar with this
feature, so felt comfortable with keeping a chance of precipitation
in place through Wednesday evening.
There is some model disagreement with the NBM (National Blend of
Models) during the daytime hours on Thursday as the mid-upper level
ridge moves across the area. Opted to keep the daytime period dry
with this package.
For Thursday night through the end of the forecast period, kept a
chance of rain in place as the next shortwave moves from the four
corners area of the desert southwest to Michigan by Friday night.
Don't have high confidence on the low temperature forecast for
Wednesday through Friday night, but had to consider a mention of a
wintry mix (rain and snow) after midnight Wednesday night through
early Thursday morning, then again Thursday night into Friday. Given
the antecedent warm conditions and marginal freezing temperatures,
any snowfall accumulation will be very minor to non-existent at
best.
&&
.AVIATION...
Issued at 705 PM CST Fri Jan 10 2020
There will be a general lull in the rainfall coverage this evening
as a cluster of showers continues to move northward through southern
IL/southwestern IN. Aside from a few breaks in the clouds here and
there, MVFR cigs can be expected in the western half of the region
this evening, with the eastern half decreasing from VFR to MVFR
shortly after midnight. A line of showers and possibly strong to
severe tstms, just ahead of a cold front, is forecast to move
eastward through the region after midnight, starting in southeastern
MO and progressing across eastern parts of the region by midday Sat.
IFR cigs/vsbys should be associated these showers and tstms.
Meanwhile, robust southerly winds, gusting to as much as 35 to 40
knots ahead of the front, will turn to the west or southwest late,
after a period of becoming light and variable.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch from 6 PM CST this evening through Saturday
afternoon for ILZ075>078-080>094.
Wind Advisory from 9 PM this evening to 9 PM CST Saturday for
ILZ075>078-080>094.
MO...Flash Flood Watch from 6 PM CST this evening through Saturday
afternoon for MOZ076-086-087-100-107>112-114.
Wind Advisory from 9 PM this evening to 9 PM CST Saturday for
MOZ076-086-087-100-107>112-114.
IN...Flash Flood Watch from 6 PM CST this evening through Saturday
afternoon for INZ081-082-085>088.
Wind Advisory from 9 PM this evening to 9 PM CST Saturday for
INZ081-082-085>088.
KY...Flash Flood Watch from 6 PM CST this evening through Saturday
afternoon for KYZ001>016-018>020.
Wind Advisory from 9 PM this evening to 9 PM CST Saturday for
KYZ001>022.
&&
SHORT TERM...MY
LONG TERM...DWS
AVIATION...DBHazardous weather outlook, Jan 10, 3:08 PM CST, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
308 PM CST Fri Jan 10 2020
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-112115-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
308 PM CST Fri Jan 10 2020
...Potent Storm System Bringing Multiple Hazards...
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Widespread heavy rainfall is expected, mainly late tonight. A
Flash Flood Watch is in effect for most of our region.
There is a slight risk of severe thunderstorms tonight near and
west of the Mississippi River. The risk is mostly after midnight,
when an intense line of thunderstorms may cross southeast
Missouri. Damaging winds will be the main hazard, however a
couple of isolated tornadoes are possible.
Strong and gusty winds will increase this evening and persist
overnight. A Wind Advisory is in effect for gusts up to 40 mph.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The Flash Flood Watch remains in effect through Saturday
afternoon. Periods of heavy rainfall will continue, mainly during
the morning.
There is a slight risk of severe thunderstorms on Saturday across
much of western Kentucky. Thunderstorms may cross the Mississippi
River very early in the morning, then proceed across west Kentucky
through midday. The primary hazards will be isolated wind damage
and perhaps a tornado or two.
Strong winds may gust from 40 to 50 mph at times Saturday into
Saturday evening. South winds will shift into the southwest in
the afternoon. The Wind Advisory remains in effect through
Saturday evening.
Most rivers in our region are expected to rise above flood stage
in response to the predicted heavy rain. The river flooding is
forecast to be minor to moderate, except possibly major flooding
on the Skillet Fork River in southern Illinois.
Thunderstorms are forecast for part of the outlook area
on Tuesday and Wednesday. A few strong storms cannot be ruled out
on Wednesday.
A wintry mix is forecast late Wednesday night, then again Thursday
night into Friday morning. At this time, forecast snowfall
accumulations are expected to be quite light and not pose a
travel concern.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested tonight or Saturday.
York/KES
In the hours before
Local storm report, Jan 10, 5:01 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
ANAN AM HEAVY RAIN WALTONVILLE 38.21N 89.04W
AN/AN/NAN M1.24 INCH JEFFERSON IL CO-OP OBSERVER
&&
K. SMITHLocal storm report, Jan 10, 7:24 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLOOD 7 N MARBLE HILL 37.40N 89.98W
01/10/2020 BOLLINGER MO EMERGENCY MNGR
NUMEROUS LOW WATER CROSSING ARE NOW FLOODING ACROSS THE
COUNTY FROM PREVIOUS RAINFALL TODAY, INCLUDING COUNTY
ROADS 356, 366, 364, 234, 236, 400, 408 AND 414. ALSO, MO
HWY V HAS WATER OVER IT.
&&
GREGMLocal storm report, Jan 10, 8:42 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
842 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 3 SE EVANSVILLE 37.95N 87.50W
01/10/2020 M1.00 INCH VANDERBURGH IN TRAINED SPOTTER
1.4 INCHES OF RAIN TOTAL SO FAR.
&&
DBLocal storm report, Jan 10, 8:58 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
858 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HEAVY RAIN 8 W DEXTER 36.79N 90.10W
01/10/2020 M1.00 INCH STODDARD MO TRAINED SPOTTER
1.44 INCH OF RAIN SINCE MIDNIGHT.
&&
DBEvent by event
11 strong wind, 4 flash flood, 4 flood, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Strong Wind, Alexander
- When
- January 10, 10:00 PM CST to January 11, 3:00 AM CST
- Where
- Alexander forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Strong Wind, Pulaski
- When
- January 10, 10:00 PM CST to January 11, 3:00 AM CST
- Where
- Pulaski forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.223, -89.127 (the zone’s center; the record gives no point)
Strong Wind, Massac
- When
- January 10, 10:00 PM CST to January 11, 3:00 AM CST
- Where
- Massac forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.219, -88.708 (the zone’s center; the record gives no point)
Strong Wind, Hardin
- When
- January 10, 10:00 PM CST to January 11, 3:00 AM CST
- Where
- Hardin forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.518, -88.267 (the zone’s center; the record gives no point)
Strong Wind, Pope
- When
- January 10, 10:00 PM CST to January 11, 3:00 AM CST
- Where
- Pope forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.413, -88.562 (the zone’s center; the record gives no point)
Strong Wind, Johnson
- When
- January 10, 10:00 PM CST to January 11, 3:00 AM CST
- Where
- Johnson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.460, -88.881 (the zone’s center; the record gives no point)
Strong Wind, Union
- When
- January 10, 10:00 PM CST to January 11, 3:00 AM CST
- Where
- Union forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.471, -89.255 (the zone’s center; the record gives no point)
Strong Wind, Gallatin
- When
- January 10, 10:00 PM CST to January 11, 3:00 AM CST
- Where
- Gallatin forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.763, -88.230 (the zone’s center; the record gives no point)
Strong Wind, Saline
- When
- January 10, 10:00 PM CST to January 11, 3:00 AM CST
- Where
- Saline forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.753, -88.541 (the zone’s center; the record gives no point)
Strong Wind, Williamson
- When
- January 10, 10:00 PM CST to January 11, 3:00 AM CST
- Where
- Williamson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.730, -88.930 (the zone’s center; the record gives no point)
Strong Wind, Jackson
- When
- January 10, 10:00 PM CST to January 11, 3:00 AM CST
- Where
- Jackson forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.785, -89.382 (the zone’s center; the record gives no point)
Thunderstorm Wind, Jackson
- When
- January 11, 2:01 AM CST
- Where
- Jackson County, (Mdh)crbndl/Mrfysbro
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.780, -89.250
A wind gust to 70 mph was measured by the automated weather observation system at the Carbondale airport.
Tornado, Union
- When
- January 11, 2:02 AM CST to 2:03 AM CST
- Where
- Union County, 0.3 mi SSW of Ware to 0.7 mi E of Ware
- Rating
- EF1
- Path length
- 0.86 mi
- Path width
- 50 yd
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.446, -89.402
The tornado snapped large tree branches in the town of Ware. Metal roofing was removed from a farm outbuilding. A large open storage building was overturned and destroyed. Shingles were removed from the roof of a hunting club. Another home had its roof lifted slightly by the tornado, causing water damage. The roof of a metal storage building was lofted and overturned. Hundreds of decoy ducks were tossed and broken near the hunting club. Numerous trees were snapped or uprooted along the path of the tornado. Peak winds were estimated near 100 mph.
Thunderstorm Wind, Williamson
- When
- January 11, 2:38 AM CST
- Where
- Williamson County, Herrin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.800, -89.030
Small tree limbs were broken. The report was received via the mping (Meteorological Phenomena Identification Near the Ground) app.
Flash Flood, Wabash
- When
- January 11, 6:00 AM CST to 9:30 AM CST
- Where
- Wabash County, 1.76 mi SW of Mt Carmel to 0.75 mi SW of Mt Carmel
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.400, -87.790
Highway 1 south of Mount Carmel was impassable due to flooding.
Flash Flood, Union
- When
- January 11, 6:00 AM CST to 11:15 AM CST
- Where
- Union County, 0.69 mi S of Saratoga to 2.35 mi S of Western Saratoga
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.490, -89.150
Lick Creek Road was flooded close to the Johnson County line. A few other county roads were covered with water.
Flash Flood, Perry
- When
- January 11, 7:00 AM CST to 11:00 AM CST
- Where
- Perry County, 2.13 mi NE of Pinckneyville to 1.41 mi ESE of Pinckneyville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.097, -89.348
Three inches of rainfall reportedly caused flooding.
Flash Flood, Massac
- When
- January 11, 7:15 AM CST to 9:15 AM CST
- Where
- Massac County, 1.49 mi NNE of Metropolis to 0.76 mi E of Metropolis Muni Arpt
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.170, -88.720
Six to eight inches of water was flowing over a 30 to 40 foot section of road at the entrance to a subdivision.
Flood, White
- When
- January 11, 8:00 AM CST to January 31, 11:59 PM CST
- Where
- White County, 1.96 mi E of Brownsville to 3.54 mi SE of Trumbull
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.028, -88.214
Moderate flooding occurred on the Little Wabash River. The river crested at 34.64 feet on the afternoon of the 20th at the Carmi river gage. Moderate flooding begins at 32 feet. Areas near Routes 1 and 14 in Carmi flooded. County roads were inundated. The river remained above flood stage into February.
Flood, Wayne
- When
- January 11, 1:30 PM CST to January 14, 2:30 PM CST
- Where
- Wayne County, Wayne City to 0.73 mi NNE of Mayberry
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.350, -88.580
Major flooding occurred on the Skillet Fork River. The river crested at 20.91 feet on the evening of the 12th at the Wayne City river gage. Major flooding begins at 20 feet. Numerous county roads were flooded, some of which were impassable. There was widespread flooding of low-lying fields and woodlands.
Flood, Jackson
- When
- January 12, 9:00 AM CST to January 25, 1:30 PM CST
- Where
- Jackson County, 0.88 mi SW of Mt Carbon to 0.8 mi NE of Sand Ridge
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.742, -89.343
Moderate flooding occurred on the Big Muddy River. The river crested at 29.92 feet on the evening of the 15th at the Murphysboro river gage. Moderate flooding begins at 28 feet. There was considerable flooding of low-lying woods and fields. Parts of a city park were flooded.
Flood, Franklin
- When
- January 12, 4:00 PM CST to January 18, 4:00 AM CST
- Where
- Franklin County, Plumfield to 1.06 mi NNW of Orient
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.880, -89.000
Minor flooding occurred on the Big Muddy River. Low-lying woods and fields near the river were inundated.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, January 10 to 11, 20201 death · $2.0 million · EF1 · 77 events
- Winter Weather in Texas, January 10 to 11, 20202 deaths · 1 injured · 2 events
- Tornadoes and Flash Flooding in Texas, January 10 to 11, 20201 death · 2 injured · $925,000 · EF1 · 29 events
- Tornadoes and Flash Flooding in Arkansas, January 10 to 11, 2020$1.2 million · EF2 · 53 events
- Tornadoes and Flash Flooding in Oklahoma, January 10 to 11, 20201 death · $87,000 · EF1 · 10 events
- Tornadoes and Flash Flooding in Missouri, January 10 to 13, 2020$838,000 · EF2 · 24 events
- Tornadoes and Flash Flooding in Kentucky, January 10 to 16, 2020$3.9 million · EF1 · 49 events
- Winter Storm in Missouri, January 10 to 11, 20201 death · 23 events
- Winter Storm in Iowa, January 10 to 11, 20201 death · 12 events
- Tornado and Damaging Winds in Texas, January 10 to 11, 2020$509,000 · EF1 · 39 events
- Hail and Damaging Winds in Texas, January 10, 2020$460,000 · 1.25 in hail · 32 events
- Tornadoes and Flash Flooding in Texas, January 10 to 11, 2020$134,000 · EF1 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 869068, 869069, 869070, 869071, 869072, 869073, 869074, 869075, 869076, 869077, 869078, 866912, 866155, 866911, 868888, 868889, 868885, 868887, 869118, 869111, 869112, 869113.